Alert archive / Florida / High Surf Advisories in 2018

High Surf Advisory 12, NWS Mobile, AL

December 25, 2018Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this high surf advisory at Dec 25, 2018, 2:23 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Dec 27, 2018, 6:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2018, 2:23 PM CST (20:23 UTC)
In effect from
Dec 27, 2018, 6:00 AM CST
Expired
Dec 28, 2018, 12:13 PM CST
In force
30 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WHUS44 KMOB 252023
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
223 PM CST Tue Dec 25 2018

ALZ265-266-FLZ202-204-206-260430-
/O.NEW.KMOB.SU.Y.0012.181227T1200Z-181229T0000Z/
/O.NEW.KMOB.RP.S.0034.181226T1200Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
223 PM CST Tue Dec 25 2018

...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE FRIDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 PM CST
FRIDAY...

The National Weather Service in Mobile has issued a High Surf
Advisory, which is in effect from 6 AM Thursday to 6 PM CST
Friday. A High Rip Current Risk has also been issued. This High
Rip Current Risk is in effect from Wednesday morning through late
Friday night. 

* WAVES AND SURF...Surf heights increasing to 4 to 6 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard. 
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
9 follow-up statements
143 
WHUS44 KMOB 260422
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1022 PM CST Tue Dec 25 2018

ALZ265-266-FLZ202-204-206-261300-
/O.CON.KMOB.SU.Y.0012.181227T1200Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.181226T1200Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1022 PM CST Tue Dec 25 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST
WEDNESDAY THROUGH LATE FRIDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 PM CST FRIDAY...

* WAVES AND SURF...Surf heights increasing to 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$

JLH
525 
WHUS44 KMOB 261051
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
451 AM CST Wed Dec 26 2018

ALZ265-266-FLZ202-204-206-261900-
/O.CON.KMOB.SU.Y.0012.181227T1200Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.181226T1200Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
451 AM CST Wed Dec 26 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 PM CST FRIDAY...

* WAVES AND SURF...Surf heights increasing to 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
347 
WHUS44 KMOB 261906 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
106 PM CST Wed Dec 26 2018

ALZ265-266-FLZ202-204-206-270600-
/O.CON.KMOB.SU.Y.0012.181227T1200Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
106 PM CST Wed Dec 26 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 PM CST FRIDAY...

* WAVES AND SURF...Surf heights increasing to 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
252 
WHUS44 KMOB 270503
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1103 PM CST Wed Dec 26 2018

ALZ265-266-FLZ202-204-206-271400-
/O.CON.KMOB.SU.Y.0012.181227T1200Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1103 PM CST Wed Dec 26 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
6 PM CST FRIDAY...

* WAVES AND SURF...Surf heights increasing to 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
710 
WHUS44 KMOB 270925
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
325 AM CST Thu Dec 27 2018

ALZ265-266-FLZ202-204-206-271800-
/O.CON.KMOB.SU.Y.0012.181227T1200Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
325 AM CST Thu Dec 27 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WAVES AND SURF...Surf heights increasing to 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
246 
WHUS44 KMOB 272005 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
205 PM CST Thu Dec 27 2018

ALZ265-266-FLZ202-204-206-280600-
/O.CON.KMOB.SU.Y.0012.000000T0000Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
205 PM CST Thu Dec 27 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WAVES AND SURF...Surf heights increasing to 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
518 
WHUS44 KMOB 280553
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1153 PM CST Thu Dec 27 2018

ALZ265-266-FLZ202-204-206-281500-
/O.CON.KMOB.SU.Y.0012.000000T0000Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1153 PM CST Thu Dec 27 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WAVES AND SURF...Surf heights between 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$

JLH
132 
WHUS44 KMOB 281233
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
633 AM CST Fri Dec 28 2018

ALZ265-266-FLZ202-204-206-282045-
/O.CON.KMOB.SU.Y.0012.000000T0000Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
633 AM CST Fri Dec 28 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...Surf heights between 5 to 7 feet.

* IMPACTS...The surf will be dangerous for all levels of 
  swimmers. Frequent life-threatening rip currents are expected. 
  Some minor beach erosion is possible. 

* WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard.
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$
719 
WHUS44 KMOB 281813 AAA
CFWMOB

Coastal Hazard Message...UPDATED
National Weather Service Mobile AL
1213 PM CST Fri Dec 28 2018

ALZ265-266-FLZ202-204-206-290300-
/O.CAN.KMOB.SU.Y.0012.000000T0000Z-181229T0000Z/
/O.CON.KMOB.RP.S.0034.000000T0000Z-181229T1000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1213 PM CST Fri Dec 28 2018

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the High
Surf Advisory. 

WHERE...Gulf beaches of Alabama and Northwest Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.  Rip currents are life-
threatening to anyone entering the surf.  Swim near a lifeguard. 
If caught in a rip current remain calm.  Don't fight the current.
Swim in a direction following the shoreline.  If unable to
escape, face the shore and call or wave for help.  If tired,
float or tread water until out of the rip current.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Dec 25, 12:24 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 25, 12:24 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1224 PM CST Tue Dec 25 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...
Majority VFR conditions expected through the forecast period with
high based cirrus being the predominate coverage. Light east
winds will slacken overnight with patchy fog development possible
prior to sunrise. Though any fog formation is not expected to be
impactful to TAF sites at this time. DJ/17

&&

.PREV DISCUSSION... /issued 543 AM CST Tue Dec 25 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Satellite indicates that a shield of clouds has
developed from the Mid-South to east TX. Latest observation plots
indicate a multitude of cig bases within this area, while the
predominant lowest bases are in the MVFR categories over portions of
the local area. Will carry this in the very near term. Vsby ok.
Winds become light from the east southeast thru the day with high
pressure positioned to the east. /10

PREV DISCUSSION... /issued 345 AM CST Tue Dec 25 2018/

NEAR TERM /Now Through Tuesday night/...Early morning weather map
analysis on this Christmas Day shows a nearly flat flow aloft over
the local area, south of an eastward moving mid level short-wave
trof across the Mid MS River Valley. Over the western US, next upper
level storm system, to bring impacts later in the short term, was
digging southeast over California. At the surface, high pressure
ridge axis is now aligned over the OH River Valley to the Mid-
Atlantic. Starting off the morning cool, but given the position of
the high to the east and a resultant gradual modification in low
level thickness values, highs today warming mostly into the mid 60s
are favored. These values would stand some 4 to 8 degrees above the
climatological normal. As the low level/surface flow takes on a
southeast component thru the day, surface based moisture begins to
increase and could support the development of late evening and
overnight patchy fog. The near term looks to continue rain-free.
/10

SHORT TERM /Wednesday Through Thursday night/...An upper trof
centered near the 4 Corners area evolves into an upper low while
advancing into the central Plains Wednesday night. An associated
surface low follows into the central Plains, then moves off
towards the Great Lakes late Thursday night as the upper low
gradually weakens/shears out Thursday into Thursday night. This
system brings a cold front eastward across the south central
states which then decelerates as the upper system shears out,
moving to just west of the forecast area late Thursday night. An
important change to the larger scale pattern occurs during the
SHORT TERM period, as the first system ejecting off towards the
Great Lakes and another advancing into the western states lead to
the formation of a large, positively tilted upper trof over the
central and western states. The ramifications from this are to
promote a series of shortwaves which move across the forecast area
beginning Wednesday night, then continue to do so as a persistent
southwest flow sets up over the forecast area ahead of the slowly
approaching cold front. A strengthening 850 mb flow meanwhile
brings warmer air and increasing deep layer moisture into the
region. Precipitable water values increase to around 1.75 inches
by Thursday morning with similar values through Thursday night. To
put these values in perspective, they are about 2.5-3 standard
deviations above normal, indicating an unusual amount of deep
layer moisture over the region for this time of year. This
increasing warm/moist air combined with the series of shortwaves
moving across the region will result in showers and storms
repeatedly moving across the forecast area mainly beginning late
Wednesday night. As the deep layer moisture increases, along with
stronger shortwaves affecting the area later in the period, the
highest rainfall amounts are expected mainly from Thursday
afternoon into Thursday night when a line of showers and storms
with heavy rain are expected to move into the area from the west.
Rainfall totals through Thursday night are currently expected to
range from 2-3 inches west of I-65 and 1-2 inches further to the
east, with locally higher amounts. A Flash Flood Watch may become
necessary for Thursday into Thursday night along and west of I-65.
While shear values will be high Thursday into Thursday night,
instability remains questionable. Abundant rain could easily cool
the near surface layer, resulting in elevated convection which in
turn has access to less shear. Model soundings show this but also
at times hint at surface based convection. SPC has included a
marginal risk of severe storms for the western half of the area
for Thursday into Thursday night, mainly for the line of heavy
showers/storms advancing into the area, which looks like a
reasonable compromise at this point. A high risk of rip currents
continues through the period. /29

LONG TERM /Friday Through Monday/...The large, positively tilted
upper trof breaks down over the weekend, sending an upper trof across
the interior eastern states while an upper trof/low lingers over
the extreme southwest states. As the surface low passes well to
the north through Friday night, the slow moving cold front moves
into the forecast area and stalls. A surface low is expected to
form over the southeast states Saturday evening on the stalled
frontal boundary then move off to the northeast, finally bringing
the cold front east of the area by Sunday. Categorical pops follow
for most of the area on Friday with likely pops Friday night into
Saturday night then chance pops for Sunday/Monday as the front
lingers over the area then moves off to the east. Additional
rainfall amounts through Saturday night of 1 to 2 inches are
expected, with the higher values generally east of I-65. /29

MARINE...Hazardous conditions for smaller marine craft likely to
begin Wednesday and continue into perhaps Friday. Next weather
system ejecting eastward out of the Plains Late Wednesday causes
east to southeast flow to increase. Winds become more onshore going
into the day Thursday. Seas trend much higher due to the
strengthening state and duration of the evolving fetch during this
period. Small craft advisories will likely be required into the
middle of the week. Also, there continues to be indications that a
heavy rain event will be setting up over the central Gulf coast by
Thursday and Thursday night. The passage of heavier rains will
likely bring reductions to visibility, to below a mile at times.
/10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 25, 4:59 AM CST, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
459 AM CST Tue Dec 25 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
459 AM CST Tue Dec 25 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time today.

Patchy late night fog tonight could reduce visibility to between 2
and 4 miles. A moderate risk of rip currents develops late tonight
along area beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Rains begin to increase in areal coverage Wednesday night. Locally
heavy rains look to set up Thursday and continues into perhaps Friday.
During this time period, an elevated threat of flooding is now in
place generally along and west of I-65. East of the interstate, a
limited threat of flooding is maintained. A flash flood watch may
become necessary for portions of the local area. Modest rain chances
are expected to persist into the weekend with some areas continuing
to see the potential for locally heavy downpours, which may lead to
isolated cases of flooding.

A marginal risk for severe storms exists over the western half of the
local area Thursday and Thursday night.

Rip current risk becomes high along the beaches of Alabama and the
western Florida panhandle by Wednesday and continues through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-261100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
459 AM CST Tue Dec 25 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous conditions for smaller marine craft likely to set up
beginning Wednesday and continue into perhaps Friday. Winds strengthen
and seas trend much higher due to the strengthening state and
duration of the evolving easterly to southerly fetch Wednesday and
Thursday, respectively. Small craft advisories will likely be
required into the middle of the week. The passage of heavier rains
will likely bring reductions to visibility to below a mile at times
Thursday and Thursday night.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:23 PM CSTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa4 days
Dec 25, 2:48 PM CSTSmall Craft AdvisoryMOB48 hr

Nearby

High Surf Advisories in Florida, 2018High Surf Advisories in Alabama, 2018Every high surf advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.